Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 38, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 5, 2007, 12:21 PM EDT for Rensselaer County, Washington County, New York. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 12:21 PM EDT (16:21 UTC)
- Expired
- Jun 5, 2007, 1:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Rensselaer County, NY, Washington County, NY
The radar
The Albany radar (KENX), 54 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 12:25 PM EDT | HAIL 0.75 | Stillwater, NY | |
| Jun 5, 12:37 PM EDT | HAIL 1 | Mechanicville, NY | |
| Jun 5, 12:45 PM EDT | HAIL 1 | Easton, NY | |
| Jun 5, 12:53 PM EDT | TSTM WND DMG | Schaghticoke, NY | WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 051622 SVRALY NYC083-115-051715- /O.NEW.KALY.SV.W.0038.070605T1621Z-070605T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1221 PM EDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 115 PM EDT * AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF GREENWICH...OR ABOUT NEAR MECHANICVILLE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENWICH BY 110 PM EDT... CAMBRIDGE BY 115 PM EDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT. LAT...LON 4293 7382 4280 7368 4293 7329 4313 7347 $$ JPV/VTK
1 follow-up statement
000 WWUS51 KALY 051644 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1244 PM EDT TUE JUN 5 2007 NYC083-115-051715- /O.CON.KALY.SV.W.0038.000000T0000Z-070605T1715Z/ RENSSELAER NY-WASHINGTON NY- 1244 PM EDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR SOUTHWESTERN WASHINGTON AND NORTHERN RENSSELAER COUNTIES... AT 1239 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCHAGHTICOKE...OR ABOUT NEAR MECHANICVILLE...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH EASTON...BARKERS GROVE...EASTON AND NORTH EASTON BY 1250 PM EDT... SOUTH CAMBRIDGE...LEE AND EAST PITTSTOWN BY 1255 PM EDT... CENTER CAMBRIDGE...WEST CAMBRIDGE AND BUSKIRK BY 100 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT. LAT...LON 4293 7382 4280 7368 4293 7329 4314 7348 $$ JPV/VTK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:29 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 5, 10:29 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1029 AM EDT TUE JUN 5 2007 .SYNOPSIS... A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION THIS AFTERNOON ACCOMPANIED BY SHOWERS AND THUNDERSTORMS...AND USHER IN MUCH COOLER AND LESS HUMID AIR WHICH WILL LAST THROUGH THE MID WEEK PERIOD...AS HIGH PRESSURE BUILDS ACROSS OUR REGION BEHIND THE FRONT. A LOW PRESSURE SYSTEM MOVING ACROSS EASTERN CANADA...WILL DRAG A WARM FRONT AND THEN A COLD FRONT THROUGH OUR REGION FRIDAY AND FRIDAY EVENING...BRINGING THE THREAT OF MORE SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 14Z ANALYSIS SHOWS STRONG COLD FRONT SLICING THROUGH WESTERN NEW YORK AND PENNSYLVANIA. AHEAD OF THE FRONT...SCATTERED SHOWERS WITH EMBEDDED THUNDER HAVE DEVELOPED IN CENTRAL NY...WITH LOW CLOUDS AND FOG DISSIPATING ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND. WITH DEWPOINTS IN THE LOWER 60S THROUGH OUR FORECAST AREA...AND SOME CLEARING OCCURRING...SBCAPE VALUES AROUND 1000-1500 J/KG WILL BE COMMON ESPECIALLY FROM THE HUDSON VALLEY SOUTH AND EAST. THIS IS WHERE THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY EVENING. WITH STRONG FORCING ALONG THE SURFACE COLD FRONT...AS WELL AS A POTENT UPPER LEVEL DISTURBANCE...THERE IS A CHANCE OF SEVERE STORMS ACROSS THE MOHAWK VALLEY AND WESTERN ADIRONDACKS AS WELL. 0-6KM BULK SHEAR VALUES OF 30-35 KTS ALONG WITH THE STRONG FORCING SHOULD ALLOW FOR ORGANIZATION OF STORMS INTO CLUSTERS/LINES...WITH DAMAGING WIND GUSTS THE MAIN THREAT AS 30-40 KT FLOW BETWEEN 500-700 MB WILL BE PRESENT. WBZERO HEIGHTS OF AROUND 9 KFT WILL RESULT IN A CHANCE OF HAIL AS WELL...POSSIBLY UP TO NICKEL SIZE IN SOME CELLS. MODERATE CAPE AND VERTICAL WIND SHEAR COMBINED WITH STRONG FORCING SHOULD RESULT IN A GOOD CHANCE FOR WIDESPREAD CONVECTION...WITH SCATTERED SEVERE THUNDERSTORMS. WILL BEEF UP WORDING IN FORECAST TO MENTION SEVERE POTENTIAL THIS AFTERNOON AND EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... SHOWERS AND THUNDERSTORMS WILL END FAIRLY QUICKLY THIS EVENING AND HAVE ONLY KEPT ENHANCED WORDING ACROSS FAR NE PORTION OF FA UNTIL 00Z. TONIGHT CLOUDS AND SOME WIND ARE EXPECTED TO PREVENT FROST IN ADIRONDACKS...BUT A VERY CHILLY START TO THE DAY ON WEDNESDAY WITH UPPER 30S AND 40S ACROSS BULK OF FA. DRY WEATHER IS EXPECTED THROUGH FIRST HALF OF THURSDAY NIGHT WITH A VERY CHILLY DAY ON WEDNESDAY FOLLOWED BY THE COLDEST NIGHT IN SEVERAL WEEKS WEDNESDAY NIGHT. NEARLY IDEAL RADIATIONAL COOLING CONDITIONS EXPECTED WEDNESDAY NIGHT WITH TEMPS IN THE 30S TO MID 40S. IN THE WESTERN ADIRONDACKS...FROST LOOKS TO BE ALMOST A CERTAINTY AS UPPER 20S TO LOW 30S SHOULD BE WIDESPREAD. TOO EARLY TO ISSUE A HEADLINE...BUT THIS WILL BE COVERED IN HWO. THURSDAY TEMPERATURES WILL MODERATE BACK TO MORE SEASONABLE LEVELS...WITH THE NEXT THREAT OF SHOWERS AND THUNDERSTORMS AHEAD OF A WARM FRONT MOVING THROUGH THE OHIO VALLEY DURING THE SECOND HALF OF THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS FRIDAY AFTERNOON INTO FRIDAY EVENING AHEAD OF A COLD FRONT. ON FRIDAY TEMPS MAY GET VERY WARM ONCE AGAIN AS BULK OF FA IN WARM SECTOR...SO 80S TO PERHAPS 90 ACROSS BULK OF FA. 0-3KM HELICITY VALUES IN 60-200 RANGE AND MLMU CAPES 1000-2000 J/KG. THUS FRIDAY AFTERNOON INTO FRIDAY EVENING LOOKS TO BE ACTIVE ONCE AGAIN. THE PERIOD FROM SATURDAY THROUGH MONDAY LOOKS TO BE MAINLY DRY WITH SEASONABLE TEMPS. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... LOOK FOR IFR CONDITIONS TO SLOWLY IMPROVE BACK TO VFR AS CIGS LIFT AND ANY FOG DISSIPATES DUE TO AN INCREASING SOUTH WIND. A STRONG COLD FRONT WILL APPROACH THIS AFTERNOON. LOOK FOR SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE BY MIDDAY. OUR AREA IS OUTLOOKED FOR SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF STRONG GUSTY WINDS AND EVEN HAIL. WE FIGURE THE MOST LIKELY TIME FOR ANY ACTIVITY WOULD BE BETWEEN ABOUT 17Z AND 22Z. WE HAVE PLACED CB WITH SHOWERS IN OUR TERMINALS. CERTAINLY TOO EARLY TO INCLUDE ANY STRONG WINDS BUT SOMETHING THAT MUST BE MONITORED AND WE STRONGLY ENCOURAGE ANY USERS PLANNING TO DEPART AFTER THE MORNING PEAK TO CHECK BACK FOR UPDATES CONCERNING ANY DEVELOPING THUNDERSTORM TRENDS. THE FRONT IS PROGGED TO CROSS OUR TERMINALS BY 22Z WITH A NOTABLE WIND SHIFT FROM SOUTH TO WEST GUSTING TO 20 KTS OR HIGHER AT KALB AND KPOU...LESS SO AT KGFL. AFTER THE FRONT GOES THROUGH CONVECTION CANNOT BE COMPLETELY RULED OUT...BUT THE THREAT SHOULD DIMINISH PRETTY QUICKLY. HAVE PLACED VCSH FOR NOW THROUGH ABOUT 02Z. AFTER THAT...SHOULD BE LEFT WITH VFR WITH ONLY SCATTERED CLOUDS BUT STILL A NOTABLE WEST BREEZE...ESPECIALLY AT KALB. DUE TO THE BREEZE AND COLD AIR ADVECTION...NOT LOOKING FOR ANY FOG FORMATION OVERNIGHT TONIGHT. OUTLOOK... .WED...VFR. NO SIG WX. .THU...VFR. NO SIG WX. .FRI...VFR. WDLY SCT PM -TSRAS. .SAT...VFR. && .HYDROLOGY... YESTERDAYS 1 TO 3 INCHES OF RAINFALL FROM ALBANY AND POINTS EAST AND SOUTHWARD (WITH LOCALLY HIGHER AMOUNTS)...RESULTED IN SOME SIGNIFICANT WITHIN BANK RISES ON SELECT STREAMS AND RIVERS. FURTHER NORTH AND WEST...LESS THAN AN INCH OF RAIN FELL WITH LITTLE OR NO EFFECT ON WATERSHEDS. AVERAGE BASIN RAINFALLS TODAY ARE EXPECTED TO BE IN THE QUARTER TO HALF INCH RANGE AND SHOULD HAVE LITTLE FURTHER IMPACT ON MOST RIVERS AND STREAMS. A THUNDERSTORM CONTAINING LOCALLY HEAVIER RAINFALL COULD RESULT IN SMALLER STREAMS IN THE VICINITY RESPONDING BRIEFLY TO NEAR BANKFULL. AFTER THIS EVENING...DRY WEATHER IS EXPECTED WED AND THU SO ALL STREAMS AND RIVERS WILL RECEDE. THE NEXT CHANCE FOR SHOWERS AND STORMS IS FRIDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...JPV
Hazardous weather outlook, Jun 5, 5:07 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 507 AM EDT TUE JUN 5 2007 CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-061100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 507 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...ALL OF EAST CENTRAL NEW YORK EXCLUDING THE WESTERN ADIRONDACKS AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS MORNING INTO EARLY THIS EVENING. THE THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP THROUGH THE REGION THIS AFTERNOON INTO EARLY THIS EVENING. INDIVIDUAL STORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 30 TO 40 MPH. THE STORMS MAY FORM INTO LINES THAT WILL MOVE EAST AT 20 TO 30 MPH. THE MAIN THREATS ARE FOR DAMAGING WINDS AND HAIL UP AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM LATE THIS MORNING INTO THIS EVENING. NYZ032-033-061100- NORTHERN HERKIMER-HAMILTON- 507 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS MORNING INTO THIS AFTERNOON. THE THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP THROUGH THE REGION THIS AFTERNOON. INDIVIDUAL STORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 30 TO 40 MPH. THE STORMS MAY FORM INTO LINES THAT WILL MOVE EAST AT 20 TO 30 MPH. THE MAIN THREATS ARE FOR DAMAGING WINDS AND HAIL UP AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD FROST IS POSSIBLE LATE WEDNESDAY NIGHT AS A CHILLY AIRMASS MOVES INTO THE REGION. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM LATE THIS MORNING INTO THIS AFTERNOON.
In the hours before
Special weather statement, Jun 5, 11:34 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1134 AM EDT TUE JUN 5 2007 NYZ065-066-051615- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 1134 AM EDT TUE JUN 5 2007 ...A STRONG THUNDERSTORM IN DUTCHESS COUNTY... AT 1131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR FISHKILL...OR ABOUT 7 MILES EAST OF BEACON...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... HOPEWELL JUNCTION BY 1140 AM EDT PAWLING BY 1150 AM EDT WINGDALE BY NOON EDT DOVER PLAINS BY 1205 PM EDT JPV
Special weather statement, Jun 5, 12:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1202 PM EDT TUE JUN 5 2007 CTZ001-051645- NORTHERN LITCHFIELD CT- 1202 PM EDT TUE JUN 5 2007 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR KENT...OR ABOUT 13 MILES NORTH OF SHERMAN...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... CORNWALL BRIDGE...CORNWALL BRIDGE POTTERY AND SHARON BY 1210 PM EDT FALLS VILLAGE BY 1220 PM EDT JPV/VTK
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:38 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 52 min |
| Jun 5, 11:41 AM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 49 min |
| Jun 5, 11:44 AM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 31 min |
| Jun 5, 12:28 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 47 min |
| Jun 5, 12:52 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 38 min |
| Jun 5, 1:09 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 66 min |
| Jun 5, 1:11 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 49 min |
| Jun 5, 1:14 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 46 min |
| Jun 5, 1:16 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 59 min |
| Jun 5, 1:57 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 48 min |
| Jun 5, 2:45 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.